Alert archive / Illinois / River Flood Warnings in 2015

River Flood Warning 5, NWS Lincoln, IL

March 17, 2015Cass County, Fulton County, Mason County, Illinois

NWS Lincoln, IL issued this river flood warning at Mar 17, 2015, 7:02 AM CDT for Cass County, Fulton County, Mason County, Illinois. It took effect at Mar 17, 2015, 10:46 AM CDT. It was in force for 36 hr.

The area

The outline as issued.

The facts

Issued
Mar 17, 2015, 7:02 AM CDT (12:02 UTC)
In effect from
Mar 17, 2015, 10:46 AM CDT
Expired
Mar 18, 2015, 11:09 PM CDT
In force
36 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, IL, Fulton County, IL, Mason County, IL

The radar

The Lincoln radar (KILX), 62 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River near Havana (HAVI2).

Action stage
13 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WGUS43 KILX 171202
FLWILX


FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL 
702 AM CDT TUE MAR 17 2015

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following rivers in Illinois...

  Illinois River at Havana affecting Cass...Fulton and Mason Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC017-057-125-180202-
/O.NEW.KILX.FL.W.0005.150317T1800Z-150318T1200Z/
/HAVI2.1.ER.150317T1800Z.150317T1800Z.150318T0600Z.UU/
702 AM CDT TUE MAR 17 2015

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Illinois River at Havana.
* From this afternoon until Wednesday morning.
* At 645 AM Tuesday the stage was 14.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage this 
  afternoon.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas 
  not protected by levees.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Illinois River
 Havana            14  14.0 Tue 7 AM    13.9   13.8   13.6

&&

LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
      4018 9023 4039 9010             

$$
4 follow-up statements
677 
WGUS83 KILX 171547
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1047 AM CDT TUE MAR 17 2015

...The Flood Warning continues for the following river in Illinois...

  Illinois River at Havana affecting Cass...Fulton and Mason Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC017-057-125-180547-
/O.EXT.KILX.FL.W.0005.150317T1546Z-150319T0000Z/
/HAVI2.1.ER.150317T1330Z.150317T1445Z.150318T1800Z.UU/
1047 AM CDT TUE MAR 17 2015

The Flood Warning continues for
  The Illinois River at Havana. 
* From this morning until Wednesday evening.
* At 945 AM Tuesday the stage was 14 feet.
* Flood stage is 14 feet.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow afternoon.
* Impact...At 14 feet...Minor flooding begins to agricultural areas 
  not protected by levees.

&&

                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Illinois River
 Havana            14  14.0 Tue 10 AM   14.0   13.9   13.7

&&

LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
      4018 9023 4039 9010             

$$

07
230 
WGUS83 KILX 180503
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1203 AM CDT WED MAR 18 2015

...The Flood Warning continues for the following river in Illinois...

  Illinois River at Havana affecting Cass...Fulton and Mason Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC017-057-125-181903-
/O.EXT.KILX.FL.W.0005.000000T0000Z-150319T1800Z/
/HAVI2.1.ER.150317T1330Z.150318T0600Z.150319T1200Z.UU/
1203 AM CDT WED MAR 18 2015

The Flood Warning continues for
  The Illinois River at Havana. 
* Until Thursday afternoon.
* At 1145 PM Tuesday the stage was 14.0 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas 
  not protected by levees.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Illinois River
 Havana            14  14.0 Wed 12 AM   14.1   14.0   13.8


&&

LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
      4018 9023 4039 9010             

$$
542 
WGUS83 KILX 181529
FLSILX

FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL 
1029 AM CDT WED MAR 18 2015

...The Flood Warning continues for the following river in Illinois...

  Illinois River at Havana affecting Cass...Fulton and Mason Counties.
  
.River levels near Havana are expected to hover near flood stage through
tonight, before creeping downward on Thursday.

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC017-057-125-190529-
/O.EXT.KILX.FL.W.0005.000000T0000Z-150319T1200Z/
/HAVI2.1.ER.150317T1330Z.150318T1100Z.150319T0600Z.UU/
1029 AM CDT WED MAR 18 2015

The Flood Warning continues for
  The Illinois River at Havana. 
* Until Thursday morning.
* At  945 AM Wednesday the stage was 14.0 feet.
* Flood stage is 14 feet.
* Forecast...The river will remain near flood stage through tonight, 
  before beginning a slow fall early tomorrow morning.
* Impact...At 14.0 feet...Minor flooding begins to agricultural areas 
  not protected by levees.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Illinois River
 Havana            14  14.0 Wed 10 AM   13.9   13.8   13.5


&&

LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
      4018 9023 4039 9010             

$$
Geelhart
296 
WGUS83 KILX 190409
FLSILX


FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LINCOLN IL
1109 PM CDT WED MAR 18 2015

...The Flood Warning is cancelled for the following river in 
Illinois...

  Illinois River at Havana affecting Cass...Fulton and Mason Counties

The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC017-057-125-190439-
/O.CAN.KILX.FL.W.0005.000000T0000Z-150319T1200Z/
/HAVI2.1.ER.150317T1330Z.150318T1100Z.150318T1915Z.UU/
1109 PM CDT WED MAR 18 2015

The Flood Warning is cancelled for
  The Illinois River at Havana.
* At 1045 PM Wednesday the stage was 13.9 feet.
* Flood stage is 14.0 feet.
* Forecast...The river will continue to fall to 13.7 feet by Friday 
  morning.


&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Illinois River
 Havana            14  13.9 Wed 11 PM   13.9   13.7   13.5


&&

LAT...LON 4053 8988 4047 8980 4034 9002 4012 9017
      4018 9023 4039 9010             

$$
Smith

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 17, 6:30 AM CDT, 32 minutes earlier.

Area forecast discussion, Mar 17, 6:30 AM CDT, 32 minutes before
Area Forecast Discussion
NATIONAL WEATHER SERVICE LINCOLN IL
630 AM CDT Tue Mar 17 2015

.SHORT TERM...(Today)
ISSUED AT 337 AM CDT TUE MAR 17 2015

07z/2am surface map shows cold front sinking southward toward the
I-70 corridor.  Ahead of the front, temperatures remain in the upper
50s to around 60, but to the north of the boundary readings have
dropped into the upper 40s across the far northern KILX CWA.  Once
the front passes, strong northerly winds gusting to between 25 and
30 mph will prevail through midday, before slowly subsiding during
the afternoon.  Skies will initially be partly sunny, but will
become mostly sunny as the day progresses.  High temperatures will
be about 25 degrees cooler than yesterday, generally topping out in
the lower to middle 50s.

&&

.LONG TERM...(Tonight through Monday)
ISSUED AT 337 AM CDT TUE MAR 17 2015

High pressure will build into the region tonight, providing clear
skies and diminishing winds.  Thanks to a dry airmass, radiational
cooling will allow temperatures to drop into the middle to upper 20s
overnight.  Another cool and dry day will be in store for Wednesday,
with highs in the upper 40s and lower 50s.

Next chance for precipitation will arrive Wednesday night into
Thursday as upper low currently spinning over the southern tip of
the Baja Peninsula gets ejected E/NE into the Ohio River Valley.
Feature will be rapidly weakening as it approaches, and with plenty
of dry air initially in place beneath strong Canadian high pressure,
am not expecting much precipitation across central Illinois.  Latest
models are in fairly good agreement, keeping most of the light rain
focused across the far S/SE CWA Wednesday night into Thursday.
ECMWF brings precip a bit further north than the NAM or GFS, but
think this may be too far north given the prevailing dry
conditions.  As a result, will keep low chance PoPs confined to
locations along/south of a Jacksonville to Paris line.  Further
north, mostly cloudy and dry conditions will prevail.

Northern stream short-wave will approach Thursday night, with most
model solutions remaining largely dry.  The exception is the GEM,
which shows moisture being drawn back northward across the entire
area.  Since this is the lone outlier, have rejected this solution
in favor of the GFS/ECMWF consensus.  End result will be continued
low chance PoPs across the far S/SE CWA and dry conditions elsewhere.

Large upper low over Hudson Bay is still expected to drop into
southeast Canada over the weekend, pushing a cold front through
central Illinois on Saturday.  With little to no moisture to work
with, FROPA will be dry.  Once front passes, another chilly Canadian
airmass will settle into the region early next week.  Models are
still trying to get a handle on exactly how cool the airmass will
be, with the ECMWF trending cooler and the GFS trending warmer.  At
this point, it appears 850mb temps will drop back into the 0 to -5C
range by Sunday, supporting highs in the middle 40s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
ISSUED AT 630 AM CDT TUE MAR 17 2015

An area of MVFR clouds around 1.5-2.0kft will move southwest
through the area and effect TAF sites of PIA/SPI/DEC/BMI. Based on
satellite trends, looks like lower clouds will now remain west of
CMI. Mid and cirrus draped over northern IL will also slowly move
east and south across the area, effecting all TAF sites during the
day. Lower clouds this morning are moving quickly, so believe
scattered clouds will be dominate with a TEMPO of broken clouds.
This will last around 3-4 hours and then forecast is for lower
clouds to dissipate at all sites, leaving high cirrus for the
remainder of the day. More mid clouds around 12kft will advect
over the sites this evening. Winds will be northerly and very
gusty this morning. Then winds will diminish some but still be
breezy during the early afternoon. Toward late afternoon, the
gradient loosens and winds diminish some. The this evening, winds
become light and variable.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Auten
Hazardous weather outlook, Mar 17, 5:53 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
553 AM CDT TUE MAR 17 2015

ILZ066>068-071>073-181100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
553 AM CDT TUE MAR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...MINOR
FLOODING IS OCCURRING ALONG PORTIONS OF THE WABASH...LITTLE
WABASH AND EMBARRAS RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MINOR FLOODING WILL CONTINUE ALONG PORTIONS OF THE WABASH...
LITTLE WABASH AND EMBARRAS RIVERS OVER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ027>031-036>038-040>057-061>063-181100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-
MOULTRIE-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-
TAZEWELL-VERMILION-WOODFORD-
553 AM CDT TUE MAR 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

AUTEN

Nearby

River Flood Warnings in Illinois, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.